Anti-TB Drug Interaction - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 10-08-2012
venky2600's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,186
Threads: 119
Thanked 821 Times in 434 Posts
Reputation: 831
Send a message via Yahoo to venky2600
Drug Anti-TB Drug Interaction

A known generalised anxiety disorder female who is on escitalopram and also compliant with the medication since 2yrs has been diagnosed with MDR T.B..physician not knowing her previous history prescribes her T.B medications (RIPE-regimen)....after a month she now complains with headache, sweating, myoclonus, tachycardia, hyperthermia, dilated pupils, flushing, tremors intermittently from starting the T.B regimen...what is the drug used by pt causing the symptoms..?

a) Isonaizid
b) Rifampin
c) buspirone
d) rifabutin
e) pyrazinamide
f) ethambutol
Reply With Quote Quick reply to this message
The above post was thanked by:
IMGdoctor (10-09-2012)



  #2  
Old 10-08-2012
blade's Avatar
USMLE Forums Guru
 
Steps History: 1+CK+CS+3
Posts: 358
Threads: 22
Thanked 204 Times in 116 Posts
Reputation: 214
Default Bb

Serotonin syndrome from P450 inhibition???
__________________
with God,nothing is impossible...PREMATCHED!!!
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

Reply With Quote Quick reply to this message
  #3  
Old 10-08-2012
USMLE Forums Addict
 
Steps History: Not yet
Posts: 126
Threads: 6
Thanked 43 Times in 22 Posts
Reputation: 53
Default my answer B

yeah,,, Rifampin inhb cyt 450
Reply With Quote Quick reply to this message
 
  #4  
Old 10-08-2012
Anders's Avatar
USMLE Forums Veteran
 
Steps History: 1+CK+CS
Posts: 289
Threads: 7
Thanked 129 Times in 102 Posts
Reputation: 139
Default

Would go with A
Reply With Quote Quick reply to this message
  #5  
Old 10-08-2012
blade's Avatar
USMLE Forums Guru
 
Steps History: 1+CK+CS+3
Posts: 358
Threads: 22
Thanked 204 Times in 116 Posts
Reputation: 214
Default AA

Quote:
Originally Posted by blade View Post
Serotonin syndrome from P450 inhibition???
typo...isoniazide inhibits cyt p450--->serotonin syndrome
__________________
with God,nothing is impossible...PREMATCHED!!!
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

Reply With Quote Quick reply to this message
The above post was thanked by:
Fuser00 (10-09-2012)
  #6  
Old 10-09-2012
USMLE Forums Addict
 
Steps History: Not yet
Posts: 126
Threads: 6
Thanked 43 Times in 22 Posts
Reputation: 53
Default

Quote:
Originally Posted by blade View Post
typo...isoniazide inhibits cyt p450--->serotonin syndrome
yeep I was confused, w/rifampicin -->induces cyt p450
isoniazid--->inhib cyt p450
Reply With Quote Quick reply to this message
  #7  
Old 10-09-2012
rupesh's Avatar
USMLE Forums Guru
 
Steps History: 1 + CS
Posts: 386
Threads: 71
Thanked 193 Times in 109 Posts
Reputation: 203
Send a message via AIM to rupesh
Default

serotonin syndrome with isoniazid an cyp450 enzyme inhibitor
Reply With Quote Quick reply to this message
  #8  
Old 10-09-2012
koolkiller88's Avatar
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 864
Threads: 62
Thanked 374 Times in 225 Posts
Reputation: 384
Default a) Isonaizid

a) Isonaizid
cytochrome P450 inhibitor.
Causes increased serotonin and lead to serotonin syndrome.
__________________
One day i will infect these microbes and they will search for "Anti-MEbiotic"....
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
  #9  
Old 10-09-2012
venky2600's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,186
Threads: 119
Thanked 821 Times in 434 Posts
Reputation: 831
Send a message via Yahoo to venky2600
Correct Answer A is the answer

yes, the correct answer is A) isoniazid....

coz, INH is not only a P450 inhibitor(which decreases the metabolism of the drug), but also INH is a monoamineoxidase inhibitor(MAO-I) partially,which when administered with any SSRI's(like escitalopram here) can leado to drug interactions and gives rise to serotonin syndrome(tachycardia,mydriasis,sweating,myoclonus, flushing etc)......
so, better way to reduce is via switching to nonserotonin syndrome causing drug(like buspirone)before starting the T.B regimen, though the pt. was compliant with the medicine before(coz INH is the mainstay for treatment of T.B)......

B) rifampin---is an enzyme inducer which increases metabolism of SSRI's,so decreases its effects

d) rifabutine(2nd line anti-TB),e)pyrazinamide,f) ethambutol----does not effect the metabolism of SSRI's...
c) buspirone ---is also used for gen. anxiety disorder..which has minimal hypnotic effects..and is also metabolised by P450 system,but not compete with SSRI's in its effects though
Reply With Quote Quick reply to this message
  #10  
Old 10-09-2012
billy's Avatar
USMLE Forums Guru
 
Steps History: Not yet
Posts: 444
Threads: 109
Thanked 370 Times in 208 Posts
Reputation: 380
Post

Yes A would be the best one
Reply With Quote Quick reply to this message



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Drug interaction Master shifu USMLE Step 1 Forum 2 06-25-2012 03:27 AM
The effect of an Anti-Androgen Anti-Aldosterone Drug! scopusmount USMLE Step 1 Forum 8 11-16-2011 11:06 AM
Drug Interaction with Rifampicin! usmleman2020 USMLE Step 1 Forum 5 08-20-2011 10:34 AM
question - lithium toxicity drug-drug interaction mtoi USMLE Step 1 Forum 5 10-31-2010 12:48 PM
Drug interaction with Fluoxetine khushboo USMLE Step 1 Forum 5 05-11-2010 11:16 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)